Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 5, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Jul 13, 2022, 9:28 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2022, 9:28 PM EDT (01:28 UTC)
- Expired
- Jul 14, 2022, 4:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
380 WHUS43 KIWX 140128 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 928 PM EDT Wed Jul 13 2022 INZ003-MIZ077-140800- /O.NEW.KIWX.BH.S.0005.220714T0128Z-220714T0800Z/ La Porte-Berrien- 928 PM EDT Wed Jul 13 2022 /828 PM CDT Wed Jul 13 2022/ ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 AM EDT /3 AM CDT/ THURSDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waves of 3 to 5 feet will subside 1 to 3 feet overnight. * WHERE...In Indiana, La Porte county. In Michigan, Berrien county. * WHEN...Until 4 AM EDT /3 AM CDT/ Thursday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jul 13, 7:52 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 13, 7:52 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 752 PM EDT Wed Jul 13 2022 .SYNOPSIS... Issued at 742 PM EDT Wed Jul 13 2022 Isolated showers will come to an end this evening. High pressure then builds in tonight and Thursday with dry conditions and seasonable temperatures. There is a low chance of rain showers Friday and Saturday, but a better chance of showers and thunderstorms for Saturday night into Sunday. && .SHORT TERM...(This Evening through Thursday) Issued at 237 PM EDT Wed Jul 13 2022 Isolated to scattered showers/storms will accompany a weak sfc trough/refection this afternoon, with greatest coverage across sc MI and nw OH. This boundary has sunk south of our far nw IN/nc IN/sw MI counties with dry conditions expected here. To the south and east, MLCAPE values are nearing 1000 j/kg with 30-35 kts of effective shear. DCAPE values are also decent with dry mid levels and steep low level lapse rates. This environment provides a low end (marginal) risk for 40-60 mph downburst winds in any stronger cells or clusters. This good cell growth and organization remains unlikely however for most given the skinny CAPE (weak 650-600 mph capping), weak forcing and lacking moisture quality. A few lingering showers will be possible then into the early evening hours in far southern/eastern portions of the forecast area. Height rises in response to the primary upper trough axis shifting east will allow high pressure to settle into the Great Lakes later tonight into Thursday. This will support comfortable temps/humidity, light winds and mainly clear skies with Thursday's highs near 80. && .LONG TERM...(Thursday Night through Wednesday) Issued at 237 PM EDT Wed Jul 13 2022 A northwest flow regime will remain in place late this week into the weekend as expansive upper level ridging remains established across the Intermountain West. This will keep temperatures near to slightly below normal with any rain/storm chances confined to an instability axis as flow embedded impulses ride the northeast fringe of the upper ridge. A model consensus favors Friday and Sunday for timing of these convectively aided upper level shortwaves dropping through. The warm front and moisture axis should hang to the sw across the Mid MS Valley for the first wave on Friday, though could see decaying showers/sprinkles survive east into our western zones at some point on Friday if a stronger MCV develops out of the upstream convection Thursday night. Later Saturday night into Sunday continues to offer the best opportunity for showers and storms as the aforementioned theta-e gradient makes better inroads into the area in time for the next disorganized (somewhat slower) shortwave trough to drop in. Deep layer flow and mid level lapse rates are lacking so not expecting an organized severe threat at this point. Some needed heavier rain cannot be ruled out though with the slower evolution potentially allowing 1.8-2 inch pwat air to advect north into the system. Warmer temps and mainly dry conditions look to follow Monday through Wednesday as the flow pattern flattens out a bit. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 742 PM EDT Wed Jul 13 2022 A couple of short waves embedded in northwest upper flow have combined with a few zones of favored low level convergence for isolated-scattered showers and thunderstorms across the region. These surface trough axes will remain south and east of the terminals this evening with dry weather expected to persist at the terminals. Inverted low level trough and some weak low level moisture pooling along this trough may be conducive for some patchy fog/stratus development across northeast Indiana late tonight. Confidence in this scenario is on the low side, but presence of this sfc trough and pockets of near sfc moisture availability from scattered showers today could yield some fog potential. Given the very low confidence, have maintained VFR conditions at KFWA and will let later forecasts/amendments adjust if necessary. High pressure builds into the region for Thursday with generally weak north-northeast flow. Gradient should be weak enough to support afternoon lake breeze at KSBN that could bring directions more NW later in the afternoon, but will not add that detail at this forecast distance with the 00Z TAFs with low confidence on timing and extent of inland penetration. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 13, 9:02 PM EDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 902 PM EDT Wed Jul 13 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150115- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 902 PM EDT Wed Jul 13 2022 /802 PM CDT Wed Jul 13 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There are chances for thunderstorms Saturday night into Sunday. The storms are not expected to become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-150115- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 902 PM EDT Wed Jul 13 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There are chances for thunderstorms Saturday night into Sunday. The storms are not expected to become severe.
In the hours before
Special weather statement, Jul 13, 4:51 PM EDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
451 PM EDT Wed Jul 13 2022
OHZ016-025-132115-
Allen OH-Putnam OH-
451 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of southeastern Putnam
and northeastern Allen Counties through 515 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pandora, or near Ottawa, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ottawa, Bluffton, Pandora, Glandorf and Gilboa.
This includes Interstate 75 near mile marker 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4095 8411 4105 8407 4104 8388 4087 8388
TIME...MOT...LOC 2050Z 288DEG 23KT 4098 8400
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILINearby
Beach Hazards Statements in Michigan, 2022Beach Hazards Statements in Indiana, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.